The Annals of Probability

The First Exit Time of Planar Brownian Motion from The Interior Of a Parabola

Rodrigo Bañuelos, R.Dante DeBlassie, and Robert Smits

Full-text: Open access

Abstract

Let $D$ be the interior of a parabola in $\mathbb{R}^2$ and $\tau_D$ the first exit time of Brownian motion from $D$ .We show $.-log P(\tau_D) >t)$ behaves like $t^{1 /3}$ as $t \to \infty$.

Article information

Source
Ann. Probab. Volume 29, Number 2 (2001), 882-901.

Dates
First available in Project Euclid: 21 December 2001

Permanent link to this document
http://projecteuclid.org/euclid.aop/1008956696

Digital Object Identifier
doi:10.1214/aop/1008956696

Mathematical Reviews number (MathSciNet)
MR1849181

Zentralblatt MATH identifier
1013.60060

Subjects
Primary: 60J65: Brownian motion [See also 58J65] 60J50: Boundary theory 60F10.

Keywords
Exit times eigenfunction expansions Feynman-Kac functionals Bessel processes large deviation

Citation

Bañuelos, Rodrigo; DeBlassie, R.Dante; Smits, Robert. The First Exit Time of Planar Brownian Motion from The Interior Of a Parabola. Ann. Probab. 29 (2001), no. 2, 882--901. doi:10.1214/aop/1008956696. http://projecteuclid.org/euclid.aop/1008956696.


Export citation

References

  • Burkholder, D. L. (1977). Exit times of Brownian motion, harmonic majorization and Hardy spaces. Adv.Math.26 182-205.
  • Ba nuelos, R. and Smits, R. (1997). Brownian motion in cones. Probab.Theory Related Fields 108 299-319.
  • Davis, B. and Zhang, B. (1994). Moments of the lifetime of conditioned Brownian motion in cones. Proc.Amer.Math.Soc.121 925-929.
  • DeBlassie, R. D. (1987). Exit times from cones in Rn of Brownian motion. Probab.Theory Related Fields 74 1-29.
  • O'Brien, B. L. (1980). A new comparison theorem for solutions of stochastic differential equations. Stochastic 3 245-249.
  • Rogers, L. C. G. and Williams, D. (1987). Diffusions, Markov Processes and Martingales 2. It o Calculus. Wiley, New York.
  • Spitzer, F. (1958). Some theorems concerningtwo-dimensional Brownian motion. Trans.Amer. Math.Soc.87 197-197.
  • Varadhan, S. R. S. (1984). Large Deviations and Applications. SIAM, Philadelphia.
  • Yor, M. (1980). Loi de l'indice du lacet Brownien, et distribution de Hartman-Watson.Wahrsch.Verw.Gebiete 53.